Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2007, 1:23 AM CDT for Cherokee County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2007, 1:23 AM CDT (06:23 UTC)
- Expired
- Apr 4, 2007, 2:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:35 AM CDT | TSTM WND DMG | 9 W Rusk, TX | TREE DOWN OVER 18-WHEELER BLOCKING ROAD IN MAYDELLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 040625
SVRSHV
TXC073-040730-
/O.NEW.KSHV.SV.W.0082.070404T0623Z-070404T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT WED APR 4 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS
* UNTIL 230 AM CDT
* AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
TROUP TO 24 MILES NORTHWEST OF JACKSONVILLE...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF WHITEHOUSE TO 15 MILES EAST OF
ATHENS...AND MOVING SOUTH AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JACKSONVILLE BY 155 AM CDT
RUSK BY 225 AM CDT
7 MILES NORTH OF ALTO BY 230 AM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS UP TO 67 MPH WERE REPORTED AT TYLER POUNDS FIELD
AIRPORT AT 101 AM WITH THESE STORMS. THESE ARE DANGEROUS
STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 230 AM CDT.
LAT...LON 3213 9501 3211 9547 3185 9543 3162 9528
3165 9497
$$
151 follow-up statement
000
WWUS54 KSHV 040712
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT WED APR 4 2007
TXC073-040730-
/O.CON.KSHV.SV.W.0082.000000T0000Z-070404T0730Z/
CHEROKEE TX-
210 AM CDT WED APR 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CHEROKEE COUNTY...
AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW SUMMERFIELD...TO
JACKSONVILLE...TO 9 MILES SOUTHWEST OF CUNEY...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF JACKSONVILLE TO 13 MILES WEST OF
JACKSONVILLE...MOVING SOUTH AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GALLATIN BY 220 AM CDT
RUSK BY 230 AM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3213 9501 3211 9547 3185 9543 3170 9529
3177 9499
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:04 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 10:04 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 PM CDT TUE APR 3 2007 .DISCUSSION... WILL UPDATE ZONES SHORTLY TO EXTEND SVR TSTMS WATCH SOUTHWARD AND CANCEL WATCH FOR MCCURTAIN COUNTY OK. STORMS ARE MOVING SOUTH SOUTHEAST AROUND 20 MPH BUT REMAIN SCATTERED. STORMS SHOULD BEGIN TO WEAKENEN BY THE 1 AM EXPIRATION TIME OF ORIGINAL WATCH. WILL ADJUST WINDS AND TEMPS IN ZONES TO GO WITH SLOWER MOVEMENT OF FRONT. ONLY MINOR ADJUSTMENTS TO POPS. && .AVIATION... LATEST SURFACE OBS SHOW COLD FRONT EXTENDING FROM KGYI NE TO KBVX...MOVING SOUTHEAST. A LINE OF SEVERE CONVECTION HAS DEVELOPED ALONG THE FRONT...AND WILL MOVE THROUGH THE FOUR-STATE AREA OVERNIGHT. PASSING STORMS SHOULD TEMPORARILY TAKE CONDITIONS DOWN TO MVFR...W/RAPID CLEARING AND NORTHERLY SURFACE FLOW BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 70 48 66 / 50 0 0 0 MLU 61 69 45 66 / 50 0 0 0 DEQ 51 68 41 63 / 40 0 0 10 TXK 55 69 44 64 / 50 0 0 10 ELD 56 68 42 65 / 50 0 0 0 TYR 59 69 47 67 / 50 0 0 0 GGG 61 68 47 67 / 50 0 0 0 LFK 69 70 48 69 / 50 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/44
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST... DURING THE AFTERNOON AND EARLY EVENING. OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY MORNING. ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 03
In the hours before
Local storm report, Apr 3, 11:37 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL PITTSBURG 33.00N 94.97W
04/03/2007 M1.25 INCH CAMP TX BROADCAST MEDIA
&&
ASLocal storm report, Apr 4, 12:23 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 3 N BIG SANDY 32.63N 95.11W
04/04/2007 E1.00 INCH UPSHUR TX LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL AT FM 1002 AND 155
&&
ASLocal storm report, Apr 4, 12:26 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 4 N BIG SANDY 32.64N 95.11W
04/04/2007 E1.00 INCH UPSHUR TX TRAINED SPOTTER
TREE LIMBS DOWN AS WELL
&&
ASLocal storm report, Apr 4, 12:35 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 5 NNW GILMER 32.80N 94.98W
04/03/2007 E0.88 INCH UPSHUR TX LAW ENFORCEMENT
60 MPH WINDS DOWN TREE LIMBS CAUSING POWER OUTAGES
&&
ASLocal storm report, Apr 4, 12:48 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL BIG SANDY 32.59N 95.11W
04/04/2007 E1.00 INCH UPSHUR TX BROADCAST MEDIA
&&
ASLocal storm report, Apr 4, 1:09 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
109 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST TYLER 32.33N 95.30W
04/04/2007 M67 MPH SMITH TX ASOS
AT TYLER POUNDS FIELD
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 42 min |
| Apr 3, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 45 min |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 34 min |
| Apr 3, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 45 min |
| Apr 3, 11:22 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 38 min |
| Apr 3, 11:58 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 47 min |
| Apr 4, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Apr 4, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 59 min |
| Apr 4, 12:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 63 min |
| Apr 4, 1:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Apr 4, 2:30 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.